Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 48, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 19, 2004, 7:52 PM EDT for Osceola County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2004, 7:52 PM EDT (23:52 UTC)
- Expired
- Jun 19, 2004, 8:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Osceola County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
538 WUUS52 KMLB 192352 SVRMLB FLC097-200045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 750 PM EDT SAT JUN 19 2004 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OSCEOLA COUNTY IN EAST CENTRAL FLORIDA * UNTIL 845 PM EDT * AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES NORTH OF HARMONY...OR ABOUT 10 MILES NORTHEAST OF NARCOOSSEE...MOVING SOUTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE PINE GROVE...ALLIGATOR LAKE...AND HARMONY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. IF THE STORM APPROACHES YOU...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. LAT...LON 2839 8102 2838 8121 2783 8122 2785 8092 $$ 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:00 PM EDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 19, 3:00 PM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 300 PM EDT SAT JUN 19 2004 ...SUMMER SOLSTICE OCCURS AT 857 PM SUNDAY... .DISCUSSION...NASA VERTICAL WIND PROFILERS AT THE SPACE CENTER AND PATRICK AFB ASOS INDICATE AN ONSHORE WIND HAS DEVELOPED. LATEST VISIBLE SATELLITE LOOP SHOWS CUMULUS PILING UP AGAINST THE COAST AS THE DEVELOPING SEA BREEZE ENCOUNTERS THE SYNOPTIC SCALE SOUTHWEST FLOW. EXPECT A LATE SEA BREEZE INTERACTION ALONG THE COAST... ESPECIALLY CAPE NORTH. WILL HAVE TO CARRY POPS INTO THE EARLY EVENING HOURS FOR THE STORMS THAT FORMED ALONG THE LATE AFTERNOON SEA BREEZE BOUNDARY COLLISION. WILL GO WITH A 40 POP N BREVARD/CSTL VOLUSIA AND NORTHERN INTERIOR...A 30 POP S BREVARD/INDIAN RIVER WHERE THE SEA BREEZE STORMS WILL BE LATER AND 20 POP ST LUCIE/MARTIN. STORMS WILL BE SLOW MOVERS SO RAINFALL MAY BE IN THE 2-4 INCH RANGE IN SOME SPOTS. DEW POINTS IN THE MID 70S AND SOUTHWESTERLY WINDS SPELL ANOTHER WARM AND HUMID NIGHT. SUN-WED...WE WILL REMAIN IN A TROPICAL AIRMASS WITH LOW LEVEL RIDGE AXIS TO OUR SOUTH AND UPPER RIDGE AXIS AT H5 BUILDING BACK IN FROM THE EAST ACROSS SOUTH FL. A FRONTAL BOUNDARY APPROACHING FROM THE NORTH WILL IMPALE ITSELF ON THIS SUBTROPICAL RIDGE AXIS. WOULD BE VERY UNUSUAL FOR A FRONTAL BOUNDARY TO REACH CENTRAL FLORIDA INTACT THIS LATE IN THE SEASON ANYWAY. BUT UPPER TROUGHING OVER THE EASTERN CONUS WILL CONTINUE TO PRODUCE COOL TEMPS ACROSS THE NORTHERN U.S. MOISTURE LEVELS WILL REMAIN HIGH AND OFFSHORE FLOW WILL FAVOR FL EAST COAST WITH POPS SO WILL GO LIKELY (60%) ACROSS N AND C SECTIONS SUN...50% MON AND 40% TUE AS REMNANTS OF FRONT AND ASSOCD MOISTURE LIFT OUT. THURS-SAT...DEEP LAYER RIDGE AXIS WILL BEGIN TO DRIFT NORTH... REACHING AROUND LAKE OKEECHOBEE ON WED. AS THIS OCCURS...SOME SLIGHTLY DRIER AIR WILL ADVECT IN FROM THE SOUTH AND HIGHEST RAIN CHANCES IN CWA WILL BE OVER NORTHERN SECTIONS WHERE SW COMPONENT WILL CONTINUE TO MOVE STORMS BACK TOWARD THE EAST COAST. HAVE KEPT SCT POPS OF 30/40 PERCENT IN DURING THIS TIME FRAME. && .MARINE...A HIGH PRESSURE RIDGE AXIS WILL REMAIN SOUTH OF THE AREA INTO EARLY NEXT WEEK. OFFSHORE WINDS WILL OCCUR AS A RESULT...BUT THE FLOW WILL BE WEAK ENOUGH TO ALLOW THE SEA BREEZE TO DEVELOP NEAR THE COAST EACH AFTERNOON. THIS CHANGE IN THE WIND PATTERN WILL PUSH SCATTERED THUNDERSTORMS OFFSHORE THE EAST COAST DURING THE LATE AFTERNOONS AND EVENINGS. && .PRELIMINARY POINT TEMPS/POPS... DAB 77 91 73 89 / 40 60 50 50 MCO 76 91 74 91 / 40 60 40 50 MLB 76 90 73 89 / 30 60 50 50 VRB 76 90 72 89 / 30 50 40 50 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...WIMMER LONG TERM....KELLY
Hazardous weather outlook, Jun 19, 6:00 AM EDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 600 AM EDT SAT JUN 19 2004 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 192100- FLAGLER BEACH TO JUPITER INLET OUT TO 60 NM OFFSHORE- BREVARD-INDIAN RIVER-LAKE-MARTIN-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE- ST. LUCIE-VOLUSIA- 600 AM EDT SAT JUN 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS THE EAST AND WEST COAST SEA-BREEZES FORM AND PUSH INLAND. THUNDERSTORM ACTIVITY SHOULD BE HIGHEST ALONG THE COAST NORTH OF CAPE CANAVERAL WHERE THE EAST AND WEST COAST BREEZES WILL INTERACT. SOME STORMS WILL PRODUCE FREQUENT LIGHTNING...MAINLY OVER THE COASTAL REGIONS BETWEEN FLAGLER BEACH AND CAPE CANAVERAL. ONE OR TWO COULD PRODUCE DAMAGING WIND GUSTS AS WELL. ...FLOOD IMPACT... VERY WEAK WINDS ALOFT WILL RESULT IN SLOW MOVING STORMS THIS AFTERNOON. GENERAL STORM MOTION WILL BE TO THE EAST AT 5 TO 10 MPH...WHICH WILL ALLOW THE STORMS TO IMPACT LOCAL AREAS FOR AN EXTENDED PERIOD OF TIME. LOCAL RAIN AMOUNTS UP TO 4 INCHES WILL BE POSSIBLE...WHICH WILL CAUSE LOW LYING AND POOR DRAINAGE AREAS TO FLOOD. ...RIP CURRENT IMPACT... A DIMINISHING EASTERLY SWELL WILL COMBINE WITH AN ASTRONOMICAL PEAK TIDE TO GENERATE RIP CURRENTS THIS AFTERNOON. THE THREAT WILL BE GREATEST BETWEEN 900 AM AND 400 PM DURING THE OUTGOING TIDE. CHECK WITH THE LOCAL BEACH PATROL BEFORE ENTERING THE WATER. ...MARINE THUNDERSTORM GUST IMPACT... WEAK WINDS ACROSS THE STATE WILL ALLOW THE EAST COAST SEA BREEZE TO FORM BY EARLY AFTERNOON. STORMS THAT PUSH OVER THE SEA-BREEZE AND THEN OUT TO SEA MAY GENERATE A STRONG GUSTY WINDS OVER THE NEAR-SHORE COASTAL WATERS. ...WATERSPOUT IMPACT... WEAK WINDS ACROSS THE STATE WILL ALLOW THE EAST COAST SEA BREEZE TO FORM BY EARLY AFTERNOON. STORMS THAT PUSH OVER THE SEA-BREEZE AND THEN OUT TO SEA MAY GENERATE STRONG COASTAL THUNDERSTORMS THAT MAY PRODUCE A BRIEF WATERSPOUT OVER THE NEAR-SHORE COASTAL WATERS. .DAYS TWO THROUGH SEVEN... MOISTURE LEVELS WILL REMAIN HIGH ENOUGH ACROSS FLORIDA INTO EARLY NEXT WEEK TO ALLOW SCATTERED THUNDERSTORMS TO FORM EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW
In the hours before
Special weather statement, Jun 19, 5:05 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 505 PM EDT SAT JUN 19 2004 FLZ046-192145- SEMINOLE- 505 PM EDT SAT JUN 19 2004 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND SMALL HAIL IN RURAL SOUTHEASTERN SEMINOLE COUNTY... AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL ALONG STATE ROAD 46...6 MILES SOUTHEAST OF GENEVA. THE STORM WAS NEARLY STATIONARY. MOTORISTS TRAVELLING ALONG THIS HIGHWAY SHOULD BE ON THE LOOKOUT FOR THIS STORM. CRISTALDI
Special weather statement, Jun 19, 6:27 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 627 PM EDT SAT JUN 19 2004 FLZ046-192315- SEMINOLE- 627 PM EDT SAT JUN 19 2004 ...STORMS WITH EXCESSIVE LIGHTNING OVER SEMINOLE COUNTY... AT 625 PM EDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A CLUSTER OF STORMS WITH EXCESSIVE LIGHTNING FROM MIDWAY TO SANFORD. THE STORMS WERE MOVING ERRATICALLY AT AROUND 5 MPH. THESE STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. PERSONS IN THIS AREA SHOULD TAKE COVER IMMEDIATELY UNTIL THESE STORMS END. RAINFALL AMOUNTS BETWEEN TWO AND THREE INCHES MAY CAUSE TEMPORARY INUNDATION OF SOME STREETS AND OTHER LOW LYING AREAS. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. CRISTALDI
Special weather statement, Jun 19, 6:29 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 629 PM EDT SAT JUN 19 2004 FLZ047-147-192300- NORTHERN BREVARD-SOUTHERN BREVARD- 629 PM EDT SAT JUN 19 2004 ...STRONG STORM CAPABLE OF PRODUCING VERY STRONG WIND GUSTS AND SMALL HAIL WEST OF VIERA... AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 7 MILES SOUTHWEST OF VIERA...MOVING NORTHEAST AT 5 MPH. THIS STORM WILL PRODUCE VERY HEAVY RAIN...OCCASIONAL LIGHTNING... SMALL HAIL AND POSSIBLE WIND GUSTS UP TO 50 MPH. TAKE SHELTER INSIDE A STURDY STRUCTURE IF YOU ARE IN THE PATH OF THIS STORM. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. 15
Local storm report, Jun 19, 7:29 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
729 PM EDT SAT JUN 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0652 PM DOWNBURST SANFORD 28.79N 81.28W
06/19/2004 SEMINOLE FL OFFICIAL NWS OBS
WIND GUST OF 53KT/61 MPH AT THE SANFORD INTERNATIONAL
AIRPORT
&&
CRISTALDIThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:06 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 54 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.